Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Can remeron help for depression and anxiety?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Hi. I was wondering if remeron can help for depression with anxiety ?
Posted Fri, 30 Aug 2013 in Mental Health
Answered by Dr. Anjana Rao Kavoor 31 minutes later
Thanks for writing in to us.

Remeron (Mirtazapine) is a noradrenergic and specific serotonergic antidepressant (NaSSA) and also known as tetrecyclic antidepressant (TeCA).

Mirtazapine is used for the treatment of major depression primarily and also used as an anxiolytic, hypnotic, antiemetic, and appetite stimulant.
This medication should always be used under medical prescription and monitored regularly under medical supervision.

Please remember:
Mirtazapine adds to the sedating effects of alcohol and other drugs that can cause sedation such as:

1. the benzodiazepine class of anti-anxiety drugs (for example, diazepam [Valium], lorazepam [Ativan], clonazepam [Klonopin], alprazolam [Xanax, Xanax XR, Niravam]),
2. the narcotic class of pain medications and its derivatives (for example, oxycodone and acetaminophen [Percocet, Roxicet, Tylox, Endocet], hydrocodone/acetaminophen [Vicodin, Vicodin ES, Anexsia, Lorcet, Lorcet Plus, Norco], hydromorphone [Dilaudid], codeine, propoxyphene [Darvon]),
3. the tricyclic class of antidepressants (for example, amitriptyline [Elavil, Endep], imipramine [Tofranil], desipramine [Norpramin]),
4. certain antihypertensive medications (for example, clonidine [Catapres], propranolol [Inderal, Inderal LA, Innopran XL), and
5. some antihistamines (for example, diphenhydramine [Benadryl], hydroxyzine [Atarax, Vistaril]).

So if you take any of above medications, your doctor must be informed at the time of prescribing.

Hope your query is answered.
Do write back if you have doubts,
Dr. A.Rao Kavoor.
Above answer was peer-reviewed by
Follow-up: Can remeron help for depression and anxiety? 6 minutes later
Thanks for your answer. I have gotten anxiety and depression because I got severe BppV. I am under treatment for this. I have tried lexapro but i could not tolerate them. My dr has mentioned to try remeron. I am overthinking, shaking and depressed because of the dizziness. Hard to eat , I do not get hungry etc...
Dont know if I have major depression, but my body is so full of adrenalin etc....I can not relax. I am takin oxazepam daily, but I they dont help so much.
Do you think that remeron can help me and how long before it will work ?
Answered by Dr. Anjana Rao Kavoor 7 hours later
Thanks for writing in again.

If you have been on Lexapro and Oxazepam and continue to have symptoms like overthinking, dizziness and loss of appetite, your doctor might be right on suggesting Remeron for you.

I have reviewed a research study on "Onset of improvement and response to mirtazapine in depression: a multiticenter naturalistic study of 4771 patients" published in 2005 and would like to conclude the following:

1. In particular, all measures of efficacy displayed the maximum change within the first 2 weeks of treatment, with further improvement occurring at much slower rates.
2.Significant improvement within the first 2 weeks of treatment was highly predictive of the final response, and can serve as a guideline for clinicians when deciding about increased dosage, augmentation, or change of medication in unresponsive patients.

From the above research, it is noted that patients need to report to their doctor at the end of two weeks so that the improvement and prognosis can be assessed.

Hope your query is answered.
If you do not have any further queries, please close this thread and post a feedback.
Dr. A.Rao Kavoor.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor